Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 22, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jul 6, 2016, 1:01 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2016, 1:01 PM MDT (19:01 UTC)
- Expired
- Jul 6, 2016, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
681 WWUS75 KPIH 061901 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 101 PM MDT WED JUL 6 2016 IDZ020-070200- /O.NEW.KPIH.WI.Y.0022.160706T1901Z-160707T0200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 101 PM MDT WED JUL 6 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * IMPACTS/TIMING...STRONG WINDS WILL CREATE HAZARDOUS CROSS WINDS FOR TRAVELERS ON EAST-WEST ROUTES THROUGH THE ARCO DESERT. AREAS OF BLOWING DUST AND REDUCED VISIBILITY MAY BE POSSIBLE. THE STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON BUT POCKETS OF GUSTY WINDS MAY CONTINUE INTO EARLY EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED. * LOCATIONS...THE WINDS WILL PRIMARILY AFFECT AREAS WEST OF INTERSTATE 15 THROUGH THE ARCO DESERT...INCLUDING THE INL AND CRATERS OF THE MOON NATIONAL MONUMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
192 WWUS75 KPIH 062010 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 210 PM MDT WED JUL 6 2016 IDZ021-070200- /O.NEW.KPIH.LW.Y.0016.160706T2010Z-160707T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 210 PM MDT WED JUL 6 2016 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND ADVISORY FOR AMERICAN FALLS RESERVOIR...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * IMPACTS/TIMING...THROUGH 8 PM MDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * LOCATIONS...AMERICAN FALLS RESERVOIR PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AMERICAN FALLS RESERVOIR. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ IDZ020-070200- /O.CON.KPIH.WI.Y.0022.000000T0000Z-160707T0200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 210 PM MDT WED JUL 6 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS/TIMING...STRONG WINDS WILL CREATE HAZARDOUS CROSS WINDS FOR TRAVELERS ON EAST-WEST ROUTES THROUGH THE ARCO DESERT. AREAS OF BLOWING DUST AND REDUCED VISIBILITY MAY BE POSSIBLE. THE STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON BUT POCKETS OF GUSTY WINDS MAY CONTINUE INTO EARLY EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED. * LOCATIONS...THE WINDS WILL PRIMARILY AFFECT AREAS WEST OF INTERSTATE 15 THROUGH THE ARCO DESERT...INCLUDING THE INL AND CRATERS OF THE MOON NATIONAL MONUMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jul 6, 9:23 AM MDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 6, 9:23 AM MDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 923 AM MDT WED JUL 6 2016 .UPDATE...Radar showing a band of light shower activity spreading roughly from Pocatello to Jackson WY. Sprinkles reported from these echoes and not much height to them so expect any continuing precipitation to be light. Main circulation has shifted through the panhandle and appears to be within western Montana now per satellite imagery. Cloud cover spreading southeast into the central mountains but expect most of the precipitable moisture to remain north in Montana. Only other concern today remains the winds. 12Z guidance has made a resurgence after maintaining a slow but steady drop through previous runs. 12Z NAM indicates brief period this afternoon roughly 21z-00z where winds in Snake Plain nudge up against lower thresholds for lake wind advisory over American Falls Res and wind advisory across Arco Desert. Will continue to monitor and update if necessary. DMH && .PREV DISCUSSION... /issued 232 AM MDT WED JUL 6 2016/ SHORT TERM...Today through Fri night. Yesterday this day was shaping up to be a very windy and stormy forecast. However, this has changed some. Winds are expected to be much lighter and the showers and thunderstorms mainly limited to the ID-MT border and the southern highlands. Temperatures are expected to cool behind the weak cold front, but not dropping as much as previous expectations. Some Snake River plain locations will stay above 80 deg F for high temperatures. As far as the wind goes, even for a Lake Wind Advisory the wind barely approaches marginal. Thus do not expect to issue any type of Wind Advisory. A brief upper level ridge moves in during the day Thu, and no precipitation expected unless you are headed to the Macks Inn area. This allows a warming and drying, which continues into Fri as low pressure to the west deepens and amplifies the Pacific Northwest pattern. This will mean deep southerly flow and continued warming. By Fri afternoon/evening, the Thursday ridge will break down and showers and thunderstorms are expected to return. A weak front will also increase the wind, and so there is a concern for a Lake Wind Advisory. LONG TERM...Sat through Tue night. The intensifying low to the west mentioned in the short term section moves inland and through Idaho during this period. There has been little consistency on exactly where; sometimes it is forecasted to go through the panhandle, other model runs have it drag through southern Idaho including the forecast area. The major difference in those solutions will be the amount of cloud cover and amount of precipitation. The closer the low is to the forecast area, the heavier the rain. The more northerly track though would certainly mean some sort of wind event and possibly severe weather. Both mean colder temperatures, with one GFS model output indicating temperatures by Sun of only 62 in Pocatello--a 25 degree change from Sat to Sun for the high temperature. There could be lingering showers into Mon, but by Tue an upper level high re- asserts itself with 590 decameter 500mb heights possible. This could lead to some hot and very dry weather, especially if the ridge lingers for a while. Messick AVIATION...Expect breezy conditions across the region today. Any ceilings will remain vfr. Valle FIRE WEATHER...Cooler weather will keep humidities above red flag criteria for the remainder of the week. Expect breezy conditions today across the Magic Valley and Snake Plain. Lighter winds on Thursday with breezy conditions for the Central Mountains on Friday. Valle && .PIH Watches/Warnings/Advisories... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:10 PM MDT | Lake Wind Advisory | PIH | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.